Log in
British Heart Foundation
8,148 members5,036 posts

Re Post Stent Pain

Hi everyone. This is just an update to my last post. First of all thank you very much to everyone who replied to my post. It does help to get advice from other people who are in a similar situation to me. I followed the advice I received and visited my GP. To cut a long story short, she thought it best that I went to A&E. Better safe than sorry. I spent about six hours there. I had blood tests, Ecg's, and chest X-ray's.. They couldn't find anything amiss. I was sent home. Hurray!! I was feeling better that day anyway so I was happy at this result. This morning I was still feeling ok. I had my meds at 10:00. Then gradually the old feelings/chest sensation came back. Dizziness/nausea, very slight irritation in my chest. Dam.. I have noticed that my heart rate is quite low when this happens. It can go as low as 39bpm. It's normally around 60bpm resting. Over a day it averages out at 50bpm according to my Garmin vivosmart watch. I'm wondering if the Beta-Blockers are causing this. Maybe since my heart is getting more oxygen now, I don't need the Beta-Blockers. I have an appointment with my GP next week. I'm going to suggest cutting the dose. Does any of this sound familiar to anyone?.. I'm feeling really spaced out at the moment. Once again, thanks in advance for any replies..

Chris.

11 Replies
oldestnewest

Hi Chris. That’s good news about your tests. Yes it sounds like a reaction to one of your meds. I’m going through testing each of my meds as have had hideous allergic reactions. When I started on my meds following HA and stenting I cut the bisoprolol into a quarter then increased each couple of days by a quarter as I struggled to tolerate them. So maybe reduce your dose by a quarter but under supervision. I started on the lowest dose possible so maybe you have to introduce them slowly. Don’t stop them suddenly but maybe some readjustment may help. My pulse rate falls to early 40’s at night and my Fitbit shows an average of 51/52 over 24 hours. Again chat with your rehab nurses who run medication clinics or your GP or BHF helpline. Hope this helps. Zena

Reply

Thanks Zena. Will do. 🙂

Reply

The beta blockers will definitely slow your heart rate and they will lower your blood pressure. Your symptoms would be a classic reaction to beta blockers. Your proposal to have the conversation, with your GP, about reducing the dose is spot on. Personally, I would not advocate splitting tablets, it’s very hard to get consistent dosing doing that (although I do understand it is quite a common practice). Better to get the lower dose tablets (assuming they exist).

1 like
Reply

Thanks Steve. I will bring it up with my gp next week.

Reply

Hi Chris. I had a slight reaction to my meds, nowhere near as serious as yours. I just got rather dizzy every time I stood up after I had been sitting for a while. I discussed with one of the GPs at our Health Centre. I suggested reducing my Ramipril, since it seemed to get worse when that was titrated up to 5 milligrams. After a lot of discussion she said that she thought it was de-hydration. I remember in the Cardiac Rehabilitation course they were constantly going on about drinking lots of water. I tended to assume that was related to the exercise we were doing. I have now started drinking two large glasses of water with my breakfast, lunch and supper. The dizziness has gone. No change to my medication.

Reply

Thanks Peter. I'll give the water a try. I do drink as much of it as I can, although I do sometimes forget. 🙄

Reply

Hi Everyone. Another update to my situation. I saw my GP. about four weeks ago. She reduced my beta blockers down to 1.25mg. I initially felt better. So I will stay at that level for the moment. Over the last week, I have been having quite bad headaches, tinnitus, sensitivity to light, dizziness, mild nausea. This is worse some days, than others. After consulting Dr Google, (I know. 🙄) So many people are reporting similar symptoms in regard to Atorvastatins. When I was having the tests at the hospital. The A&E doctor, commented, that Statins, are "Nasty stuff".. There are plenty of experts online, that agree with her. Although that being said, before I had my stents, my artery was highly blocked. The Statins " Could have" given me the time to have the stent operation. Back to my current position. I'm fortunate/unfortunate to be not working at the moment. I feel so bad this morning that I can hardly get out of bed. I'm expecting this to improve as the day passes. If I had a job, I would definitely be calling in sick. I'm very tempted to ask my GP if I can come off of the Atorvastatin?.. 🤔 As usual, all advice gratefully received. Thank you all in advance.. Chris.

Reply

Hi Chris. Although Atorvastatin is the statin of choice post heart problems like you I had a reaction to them. So they tried me on Rosuvastatin which is a statin that I only needed to take just 3 days per week and was doing fine but because of other medication I also developed an allergy to this. I have now settled on Pravastatin which is going well so far. I find when I introduce new tablets I I always cut them in quarters (I know that’s not scientific but if I go straight in with the full dose it’s much worse!) then gradually increase daily until my body settles into the new regime. I am reviewed annually in the lipid clinic so maybe worth asking to be seen there. Ask your GP to change your medication especially if you’re having such bad reactions. There are other options. Hope this helps. Zena

Reply

Hi Zena. I will have a word with her. Although it is difficult to get an appointment sometimes. I will say that I naively expected to get back to normal after the stenting procedure, quite quickly. It's now been nearly three months, and although I don't have the angina pain. I feel crap most of the time. A good day every now, and again. Nobody warned me that it would be like this. I had expected to be able to restart cycling. No way can I do that at the moment. I do appreciate that I could have had a serious heart attack. I'm in quite a good position compared to some people.. Thank you for your fast response.. Regards, Chris.

Reply

Hi Chris. I wonder if you are expecting too much of yourself! It took me several months to get going again!! (But then I was overweight (all lost now though!))It was only after cardiac rehab that I managed to improve and gain confidence as well as shrug off some of the exhaustion. If you haven’t been to cardiac rehab yet then maybe chase that as well. It really does help. It maybe worth considering keeping a diary of your symptoms so that you can check out what helps/makes it worse. I’ve done this recently as I have allergies and have had to identify each medication that’s causing me a problem (4 of them so far!!) Anyway take care. Cheers. Zena

Reply

Cheers, Zena.. 🙂

Reply

You may also like...